MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. SLX HEMO-CATH®; HEMO-CATH LT HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. SLX HEMO-CATH®; HEMO-CATH LT HEMODIALYSIS CATHETER
Model Number MC101242
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is import for export only, not sold in the us.Udi not applicable.We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
While removing the indwelling catheter from the tunnel after having dissected the tissue surrounding the cuff the catheter tore in half at the cuff point completely.The distal half was completely removed ant the proximal half was free floating on the guide wire placed through the catheter svc to ra to ivc at the beginning of the procedure.A cutdown was performed over a more proximal part of the catheter at the cuff and it was safely removed without embolizing to the pulmonary arteries.A new permcath was then introduced over the wire after having maneuvered the wire back through the original tunnel.
 
Additional Manufacturer Narrative
One 12.5f x 18cm long-term hemo-cath was returned for evaluation in two pieces.The first piece is the hub, extension and a 5.3cm length of lumen.The second piece is a 13.3 section of tubing that includes the cuff.The lumen broke at the proximal edge of the cuff.The edge of the break is jagged.Under magnification a small piece of glue can be seen on the lumen just past the point of breakage.The device was further evaluated by medcomp engineering and it is determined the glue is from the procedure that attaches the cuff to the lumen and would have played no role in the lumen breakage.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured, assembled, and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.The device was implanted for close to three months with no reported issues.The reported break of the lumen occurred during removal of the device when surgical removal of a fibrin sheath is required.A root cause cannot be determined but is not likely manufacture related.The likely cause for the lumen breaking is that the lumen was damaged while the cuff was being dissected from the surrounding tissue and tore during the removal process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SLX HEMO-CATH®
Common Device Name
HEMO-CATH LT HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key20577791
Report Number2518902-2024-00075
Device Sequence Number15454493
Product Code MSD
UDI-Device Identifier00884908082999
UDI-Public00884908082999
Combination Product (Y/N)N
Initial Reporter CountryIS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMC101242
Device Catalogue NumberMC101242
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexFemale
Patient Weight25 KG